The Dangers Associated With Hydromorphone Addiction

Hydromorphone

Hydromorphone and oxycodone are two very popular prescription pain medications. They are highly addictive and dangerous for the long term use. Both hydromorphone and oxycodone have the potential for addiction and abuse. In fact, they are Schedule II drugs. If you are thinking of using either of these medications for the treatment of your chronic pain condition, it is very important that you discuss the risks with your doctor. If you decide to use either hydromorphone or oxycodone for a long period of time, you have a responsibility to yourself and to your family to seek medical attention if necessary.

The most common side effects associated with hydromorphone and oxycodone are lightheadedness and tingling in the area of the injection. This is not dangerous and does not normally lead to anything serious. Some patients who use hydromorphone report feeling like they are going to pass out, but this is not likely to happen. Also, lightheadedness and difficulty breathing are common side effects of some types of pain medications. Because these symptoms are considered normal effects of taking the medication, you should be aware of them and notify your doctor if they occur.

Another serious side effect of hydromorphone is decreased breathing capacity. Some users have reported decreased lung capacity even when they are not having any hydromorphone exposure. This can be life threatening and emergency care should be sought quickly. This is especially true if the decreased breathing ability is accompanied by a decreased heart rate. This is another situation where you should notify your doctor immediately because it can lead to seizures or death if continued.

The most common medications used to relieve pain while on a period of narcotic pain relievers such as oxycodone are hydromorphone and Dilaudid. In a study published in Pain Medicine, researchers reviewed published and unpublished data on 615 patients with chronic back pain. They found that the most important predictor of whether or not a patient would receive an epidural shot (intravenous naloxone) was the success rate for the treatment with hydromorphone versus Dilaudid. Those patients receiving Dilaudid were far more likely to need further doses of narcotic pain relievers.

It is possible that taking these drugs with hydromorphone may cause serotonin syndrome. Serotonin is a neurotransmitter in the brain that produces various mood, appetite and other physical effects. There is some evidence that taking these drugs could lead to increased risk of depression and anxiety, two of the more serious side effects of prescription narcotic pain killers. However, the exact mechanisms by which this occurs is not well understood. For now, doctors typically treat serotonin syndrome with anti-depressant medications.

If you are currently taking one of these drugs and you experience any of the following symptoms, you should contact your doctor immediately: difficulty breathing, excessive sweating, altered mental status (such as confusion, agitated or coma), increased heart rate, convulsions or loss of consciousness, flushing, nausea and vomiting, choking or swallowing problems, muscle weakness or numbness, leg twitching, agitation, increased urination, increased blood pressure, increased triglycerides (blood sugar levels), increased cholesterol levels and tremors. If you are at risk for one of these conditions, you should contact your doctor right away and discuss further your symptoms. Your doctor will likely want to do a full evaluation to determine if one of these drugs is causing these symptoms.

There are some medications that have been known to cause hyponatremia, but Hydromorphone is not one of them. Hyponatremia occurs when the amount of oxygen that is delivered to the brain decreases below normal levels. This can happen due to many factors, such as an illness, certain medications, or after certain medical procedures or after long periods of inactivity. In most cases, hyponatremia will be corrected if the cause is properly identified. However, there is a rare condition known as ventricular tachycardia, or VT, which is associated with low blood pressure and can be potentially fatal if not treated.

Because Hydromorphone is an anti-diuretic, it is used to treat water agencies, such as when there is a person with kidney disease or dehydration. It has, however, recently been found that its use can result in the addiction to the drug, hydromorphone, rather than the other way around. If you are thinking about using hydromorphone to treat a chronic condition, such as arthritis, diabetes or high blood pressure, it is important to check with your doctor and educate yourself as much as possible about the risks involved. Also, if you think that you may be addicted to the drug, it is critical that you seek help from a reliable resource, such as a professional drug rehab program.